Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


didnt take enough medication
Feb 8, 2013

I was suppose to take Atazanavir 330mg, Ritonavir 100mg and Kivexa, one of each.I got mixed up and took the first one and kivexa and after that only Ritonavir and Kivexa.Beginning of december 2012 my CD4 was 420 and viral load undetectable. If I start right medication now will I be ok?do I have AIDS?

Response from Dr. Young

Hello and thanks for posting.

First, if your CD4 count is above 200 and you haven't had an AIDS-defining illness (like PCP or Kaposi's sarcoma), then you don't have AIDS.

Your right that it's important to take the right number of pills and medications and to not do this is not optimal. I'm unclear from your post as to exactly what the confusion was, but you should be taking 1 Kivexa pill, the Ritonavir and Reyataz (atazanavir) pills- once-daily with food. These can be taken all together, though there's no harm in taking them apart. This is a situation where having a pill box pre-filled (and perhaps checked by your doctor, pharmacist or case manager) can help prevent this from happening in the future.

I'd suggest speaking to your doctor about the possible missed dosing so that he or she can monitor your labs appropriately.

I hope that's helpful, BY



Previous
possible mutation or just wrong information.
Next
Relationship and HIV test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement